Algebraic & Geometric Topology

The coarse geometry of the Kakimizu complex

Jesse Johnson, Roberto Pelayo, and Robin Wilson

Full-text: Open access

Abstract

We show that the Kakimizu complex of minimal genus Seifert surfaces for a knot in the 3–sphere is quasi-isometric to a Euclidean integer lattice n for some n0.

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 5 (2014), 2549-2560.

Dates
Received: 6 April 2012
Revised: 31 January 2014
Accepted: 7 February 2014
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715995

Digital Object Identifier
doi:10.2140/agt.2014.14.2549

Mathematical Reviews number (MathSciNet)
MR3276840

Zentralblatt MATH identifier
1302.57022

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57N10: Topology of general 3-manifolds [See also 57Mxx]

Keywords
Kakimizu complex Seifert surface knot theory

Citation

Johnson, Jesse; Pelayo, Roberto; Wilson, Robin. The coarse geometry of the Kakimizu complex. Algebr. Geom. Topol. 14 (2014), no. 5, 2549--2560. doi:10.2140/agt.2014.14.2549. https://projecteuclid.org/euclid.agt/1513715995


Export citation

References

  • J E Banks, On links with locally infinite Kakimizu complexes, Algebr. Geom. Topol. 11 (2011) 1445–1454
  • J E Banks, The Kakimizu complex of a connected sum of links, Trans. Amer. Math. Soc. 365 (2013) 6017–6036
  • R Budney, JSJ-decompositions of knot and link complements in $S\sp 3$, Enseign. Math. 52 (2006) 319–359
  • P de la Harpe, Topics in geometric group theory, University of Chicago Press, Chicago, IL (2000)
  • A Hatcher, Notes on basic $3$–manifold topology (2007) Available at \setbox0\makeatletter\@url http://www.math.cornell.edu/~hatcher/3M/3Mfds.pdf {\unhbox0
  • O Kakimizu, Finding disjoint incompressible spanning surfaces for a link, Hiroshima Math. J. 22 (1992) 225–236
  • O Kakimizu, Classification of the incompressible spanning surfaces for prime knots of 10 or less crossings, Hiroshima Math. J. 35 (2005) 47–92
  • R C Pelayo, Diameter bounds on the complex of minimal genus seifert surfaces for hyperbolic knots, PhD thesis, California Institute of Technology (2007) Available at \setbox0\makeatletter\@url http://search.proquest.com/docview/1039265228 {\unhbox0
  • P Przytycki, J Schultens, Contractibility of the Kakimizu complex and symmetric Seifert surfaces, Trans. Amer. Math. Soc. 364 (2012) 1489–1508
  • M Sakuma, Minimal genus Seifert surfaces for special arborescent links, Osaka J. Math. 31 (1994) 861–905
  • M Sakuma, K J Shackleton, On the distance between two Seifert surfaces of a knot, Osaka J. Math. 46 (2009) 203–221
  • M Scharlemann, A Thompson, Finding disjoint Seifert surfaces, Bull. London Math. Soc. 20 (1988) 61–64
  • R T Wilson, Knots with infinitely many incompressible Seifert surfaces, J. Knot Theory Ramifications 17 (2008) 537–551